Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On weak compactness in $ L\sp 1(\mu, X)$


Authors: J. Diestel, W. M. Ruess and W. Schachermayer
Journal: Proc. Amer. Math. Soc. 118 (1993), 447-453
MSC: Primary 46E40
DOI: https://doi.org/10.1090/S0002-9939-1993-1132408-X
MathSciNet review: 1132408
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a characterization of weak compactness in $ {L^1}(\mu ,X)$ and in more general Banach spaces of vector-valued measurable functions. Moreover, we slightly refine Talagrand's parametrized version of Rosenthal's $ {l^1}$-theorem and extend it to $ {L^1}(\mu ,X)$-bounded sequences.


References [Enhancements On Off] (What's this?)

  • [1] J. Batt, On weak compactness in spaces of vector-valued measures and Bochner integrable functions in connection with the Radon-Nikodym property of Banach spaces, Rev. Roumaine Math. Pures Appl. 19 (1974), 285-304. MR 0341081 (49:5831)
  • [2] J. Diestel, Remarks on weak compactness in $ {L^1}(\mu ,X)$, Glasgow Math. J. 18 (1977), 87-91.
  • [3] J. Diestel and J.J. Uhl, Vector measures, Math. Surveys Monographs, vol. 15, Amer. Math. Soc., Providence, RI, 1977. MR 0453964 (56:12216)
  • [4] J. Dieudonné, Sur les espaces de Köthe, J. Anal. Math. 1 (1951), 81-115. MR 0041347 (12:834b)
  • [5] N. Dunford and J.T. Schwartz, Linear operators, Part 1, Interscience, New York, 1958.
  • [6] D. H. Fremlin, Topological Riesz spaces and measure theory, Cambridge Univ. Press, Cambridge, MA, 1974. MR 0454575 (56:12824)
  • [7] A. Grothendieck, Critères de compacité dans les espaces fonctionnels généraux, Amer. J. Math. 74 (1952), 168-186. MR 0047313 (13:857e)
  • [8] J. Komlos, A generalization of a problem of Steinhaus, Acta Math. Acad. Sci. Hungar. 18 (1967), 217-229. MR 0210177 (35:1071)
  • [9] G. Köthe, Topological vector spaces. I, Grundlehren Math. Wiss., vol. 159, Springer, Berlin, Heidelberg, and New York, 1969. MR 0248498 (40:1750)
  • [10] J. Lindenstrauss and L. Tzafriri, Classical Banach spaces. II, Ergebnisse Math. Grenzgeb., vol. 97, Springer, Berlin, Heidelberg, and New York, 1979. MR 540367 (81c:46001)
  • [11] M. Talagrand, Weak Cauchy sequences in $ {L^1}(E)$, Amer. J. Math. 106 (1984), 703-724. MR 745148 (85j:46062)
  • [12] A. Ülger, Weak compactness in $ {L^1}(\mu ,X)$, Proc. Amer. Math. Soc. 113 (1991), 143-149.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E40

Retrieve articles in all journals with MSC: 46E40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1132408-X
Keywords: Bochner integrable functions, weak compactness
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society